Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 25, 2002, 4:37 AM CST for Pope County, Van Buren County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2002, 4:37 AM CST (10:37 UTC)
- Expired
- Mar 25, 2002, 5:15 AM CST
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Pope County, AR, Van Buren County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 251037
SVRLIT
ARC115-141-251115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
437 AM CST MON MAR 25 2002
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS
NORTHERN POPE COUNTY IN CENTRAL ARKANSAS
* UNTIL 515 AM CST
* AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 31 MILES WEST OF CLINTON...OR ABOUT 26 MILES
SOUTHWEST OF MARSHALL...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLINTON AROUND 505 AM CST
SHIRLEY AROUND 510 AM CST
FAIRFIELD BAY AROUND 515 AM CST
&&
THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN
ALSO BE EXPECTED WITH THIS STORM. FOR YOUR PROTECTION...GO INDOORS
UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3571 9256 3571 9224 3547 9226 3551 9302
3573 9300
$$
54What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 4:00 AM CST, 37 minutes earlier.
Area forecast discussion, Mar 25, 4:00 AM CST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 AM CST MON MAR 25 2002 STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PARTS OF NORTHERN ARKANSAS EARLY THIS MORNING AS A COLD FRONT SLOWLY MAKES ITS WAY INTO THE STATE. FRONT WILL CONTINUE TO DRIFT SLOWLY SOUTHEASTWARD TODAY AND SHOULD MAKE IT OUT OF THE STATE LATE TONIGHT. SURFACE LOW PRESSURE WILL DEVELOP OVER NORTHEASTERN TEXAS LATER TODAY AND RACE NORTHEASTWARD ALONG THE FRONT. SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE OVER THE STATE TODAY AND TONIGHT...WITH BEST CHANCES GENERALLY OVER THE NORTHERN AND CENTRAL SECTIONS. WITH SURFACE LOW MOVING ALONG FRONT LATER TODAY...SITUATION IS SETTING UP FOR MORE SEVERE WEATHER...MAINLY THIS AFTERNOON AND TONIGHT. SPC INDICATING MODERATE RISK OVER MUCH OF THE SOUTHEASTERN HALF OF THE STATE THIS AFTERNOON AND TONIGHT WITH A SLIGHT RISK MOST OTHER AREAS. WILL INCLUDE MENTION OF SEVERE THREAT IN ALL ZONES FOR TODAY AND TONIGHT. AS LOW PRESSURE LIFTS OUT NORTHEASTWARD TONIGHT AND COLD AIR MOVES IN BEHIND...POSSIBILITY EXISTS THAT SOME OF THE PRECIPITATION IN THE EXTREME NORTHWEST MAY CHANGE OVER TO LIGHT FREEZING RAIN OR SLEET LATE. HAVE LEFT SOME LINGERING LIGHT RAIN MAINLY IN THE EAST EARLY ON TUESDAY...THEN CLOUDINESS DECREASING FROM WEST TO EAST. DRY WEATHER ON TAP INTO THE LATTER PART OF THE WEEK. NEXT SIGNIFICANT FRONT SHOULD BE ON FRIDAY...WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON SUNDAY. NGM MOS TEMPERATURES AND POPS GENERALLY ACCEPTED. (22) .LZK...NONE.
In the hours before
Special weather statement, Mar 25, 3:59 AM CST, 38 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-252000- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST MON MAR 25 2002 ...SEVERE WEATHER POSSIBLE OVER ALL OF ARKANSAS TODAY AND TONIGHT... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN ARKANSAS THIS AFTERNOON AND TONIGHT...WITH LARGE HAIL... DAMAGING WINDS...AND TORNADOES ALL POSSIBLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE STATE TODAY AND THIS EVENING...WITH LARGE HAIL THE PRIMARY THREAT. EARLY THIS MORNING...A COLD FRONT WAS LOCATED OVER EXTREME NORTHERN ARKANSAS...WITH STRONG TO SEVERE STORMS ALREADY OCCURRING ALONG THE FRONT. THE THREAT FOR SEVERE WEATHER WILL PERSIST ACROSS NORTHERN ARKANSAS ALL DAY TODAY AND INTO THIS EVENING. NORTH OF THE COLD FRONT...THE SEVERE WEATHER THREAT WILL BE LIMITED TO LARGE HAIL. THIS AFTERNOON...ANOTHER AREA OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP OVER SOUTHERN AND EASTERN ARKANSAS. SOME OF THESE STORMS COULD BE SUPERCELLS...WITH LARGE HAIL...DAMAGING WINDS...AND TORNADOES. LATER THIS EVENING AND TONIGHT...THE STORMS ARE EXPECTED TO ORGANIZE INTO A SQUALL LINE...AND RACE EASTWARD OVER THE SOUTHERN HALF OF ARKANSAS. WIDESPREAD DAMAGING WINDS WILL BE THE MAIN THREAT WITH THIS LINE OF STORMS. ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY OVER MUCH OF ARKANSAS TODAY AND TONIGHT. 54
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 1:34 AM CST | Severe Thunderstorm Warning | LZK | Newton | 41 min |
| Mar 25, 2:58 AM CST | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 17 min |
| Mar 25, 3:12 AM CST | Severe Thunderstorm Warning | LZK | Izard | 18 min |
| Mar 25, 3:14 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 31 min |
| Mar 25, 8:25 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Mar 25, 10:16 AM CST | Severe Thunderstorm Warning | LZK | Johnson | 29 min |
| Mar 25, 10:43 AM CST | Severe Thunderstorm Warning | LZK | Pope | 32 min |
| Mar 25, 11:12 AM CST | Severe Thunderstorm Warning | LZK | Van Buren | 33 min |
| Mar 25, 11:45 AM CST | Severe Thunderstorm Warning | LZK | Cleburne, Stone | 30 min |
| Mar 25, 12:08 PM CST | Severe Thunderstorm Warning | LZK | Independence | 37 min |
| Mar 25, 4:02 PM CST | Severe Thunderstorm Warning | LZK | Logan | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.